CaltechAUTHORS
  A Caltech Library Service

A Model of Electoral Competition with Incomplete Information

Banks, Jeffrey S. (1990) A Model of Electoral Competition with Incomplete Information. Journal of Economic Theory, 50 (2). pp. 309-325. ISSN 0022-0531. https://resolver.caltech.edu/CaltechAUTHORS:20160524-075029015

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20160524-075029015

Abstract

A model of two-candidate electoral competition is developed in which voters are uncertain about the policy either candidate would implement if elected. Candidates simultaneously announce policy positions, from which voters attempt to infer the true positions the candidates would adopt. Announcing a position different from the true position is costly to the winning candidate, with these costs increasing as the difference between the true policy and the announced policy increases. A refinement of the sequential equilibrium concept is used to describe the behavior of candidates and voters.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1016/0022-0531(90)90005-5DOIArticle
http://www.sciencedirect.com/science/article/pii/0022053190900055PublisherArticle
Additional Information:© 1990 Academic Press. Received November 20, 1987; revised March 15, 1989. I thank David Austen-Smith. Joseph Harrington, Jr., Barry Weingast, and seminar participants at Caltech, the University of Michigan, and the Hoover Institution for helpful comments and suggestions. Financial support of the National Science Foundation through Grant SES-8700468 is gratefully acknowledged.
Funders:
Funding AgencyGrant Number
NSFSES-8700468
Issue or Number:2
Classification Code:Classification Numbers: 022, 025, 026.
Record Number:CaltechAUTHORS:20160524-075029015
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20160524-075029015
Official Citation:Jeffrey S Banks, A model of electoral competition with incomplete information, Journal of Economic Theory, Volume 50, Issue 2, 1990, Pages 309-325, ISSN 0022-0531, http://dx.doi.org/10.1016/0022-0531(90)90005-5. (http://www.sciencedirect.com/science/article/pii/0022053190900055)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:67281
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:24 May 2016 18:41
Last Modified:03 Oct 2019 10:04

Repository Staff Only: item control page